Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 64, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 28, 2020, 10:27 AM CDT for Mobile County, Alabama. It took effect at Apr 29, 2020, 10:06 AM CDT. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2020, 10:27 AM CDT (15:27 UTC)
- In effect from
- Apr 29, 2020, 10:06 AM CDT
- Expired
- May 2, 2020, 10:00 AM CDT
- In force
- 72 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
014 WGUS44 KMOB 281527 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1027 AM CDT Tue Apr 28 2020 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. .Heavy rainfall is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. It is emphasized that the following forecast is based on the expected rainfall during the next 24 hours. If less rainfall occurs...it may be necessary to revise this stage forecast downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-291526- /O.NEW.KMOB.FL.W.0064.200430T1800Z-200503T0600Z/ /SARA1.1.ER.200430T1800Z.200430T1800Z.200503T0000Z.NO/ 1027 AM CDT Tue Apr 28 2020 The National Weather Service in Mobile has issued a * Flood Warning for The Bayou Sara At Saraland * From Thursday afternoon until late Saturday night * Flood stage is 4.0 feet. * At 4.0 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
8 follow-up statements
064 WGUS84 KMOB 290109 FLSMOB Flood Statement National Weather Service Mobile, AL 809 PM CDT Tue Apr 28 2020 ...The Flood Warning continues for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-300108- /O.EXT.KMOB.FL.W.0064.200430T1200Z-200503T1800Z/ /SARA1.1.ER.200430T1200Z.000000T0000Z.200503T1200Z.NO/ 809 PM CDT Tue Apr 28 2020 ...Flood Warning extended until Sunday afternoon...The Flood Warning continues for the Bayou Sara At Saraland * From Thursday morning until Sunday afternoon. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4 feet. * The river will continue to gradually rise to near 4 feet by Thursday morning, then crest to near 4.1 feet by Friday evening. * At 4 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
003 WGUS84 KMOB 291506 FLSMOB Flood Statement National Weather Service Mobile AL 1006 AM CDT Wed Apr 29 2020 ...The Flood Warning is extended for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. For the Bayou Sara...including Saraland...Minor flooding is forecast. Additional information is available at www.weather.gov. The next statement will be issued this evening at 1015 PM CDT. && ALC097-300315- /O.EXT.KMOB.FL.W.0064.200429T1506Z-000000T0000Z/ /SARA1.1.ER.000000T0000Z.200430T1200Z.000000T0000Z.NO/ 1006 AM CDT Wed Apr 29 2020 ...The Flood Warning is now in effect until Monday, January 18... The Flood Warning continues for the Bayou Sara At Saraland. * From this morning until further notice. * At 7:00 AM CDT Wednesday the stage was 4.5 feet. * Flood stage is 4.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 4.7 feet tomorrow morning. * Impact...At 5.0 feet, Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
568 WGUS84 KMOB 300142 FLSMOB Flood Statement National Weather Service Mobile AL 842 PM CDT Wed Apr 29 2020 ...The Flood Warning continues for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. For the Bayou Sara...including Saraland...Minor flooding is forecast. Additional information is available at www.weather.gov. The next statement will be issued Thursday morning. && ALC097-301345- /O.CON.KMOB.FL.W.0064.000000T0000Z-000000T0000Z/ /SARA1.1.ER.000000T0000Z.200430T1200Z.000000T0000Z.NO/ 842 PM CDT Wed Apr 29 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Bayou Sara At Saraland. * Until further notice. * At 7:00 AM CDT Wednesday the stage was 4.5 feet. * Flood stage is 4.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is forecast to rise to a crest of 4.7 feet Thursday morning. * Impact...At 5.0 feet, Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$ CLL
022 WGUS84 KMOB 301509 FLSMOB Flood Statement National Weather Service Mobile AL 1009 AM CDT Thu Apr 30 2020 ...The Flood Warning continues for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. For the Bayou Sara...including Saraland...Minor flooding is forecast. Additional information is available at www.weather.gov. && ALC097-010315- /O.CON.KMOB.FL.W.0064.000000T0000Z-000000T0000Z/ /SARA1.1.ER.000000T0000Z.200430T1440Z.000000T0000Z.NO/ 1009 AM CDT Thu Apr 30 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Bayou Sara At Saraland. * Until further notice. * At 9:40 AM CDT Thursday the stage was 4.8 feet. * Flood stage is 4.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall to 4.1 feet Sunday morning. * Impact...At 5.0 feet, Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
437 WGUS84 KMOB 010217 FLSMOB Flood Statement National Weather Service Mobile, AL 917 PM CDT Thu Apr 30 2020 ...The flood warning continues for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-020216- /O.EXT.KMOB.FL.W.0064.000000T0000Z-200504T0600Z/ /SARA1.1.ER.000000T0000Z.200501T0600Z.200504T0000Z.NO/ 917 PM CDT Thu Apr 30 2020 ...Flood Warning extended until late Sunday night...The Flood Warning continues for the Bayou Sara At Saraland * until late Sunday night. * At 9AM Thursday the stage was 4.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * The river will continue rising to near 4.8 feet by after midnight tomorrow. The river will fall below flood stage Sunday evening. * At 5.0 feet...Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
962 WGUS84 KMOB 011616 FLSMOB Flood Statement National Weather Service Mobile AL 1116 AM CDT Fri May 1 2020 ...The Flood Warning continues for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. . For the Bayou Sara...including Saraland...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. && ALC097-020430- /O.EXT.KMOB.FL.W.0064.000000T0000Z-200503T0600Z/ /SARA1.1.ER.200501T0217Z.000000T0000Z.200503T0000Z.NO/ 1116 AM CDT Fri May 1 2020 ...The Flood Warning is now in effect until early Sunday morning... The Flood Warning continues for the Bayou Sara At Saraland. * Until late Saturday night. * At 7:50 AM CDT Friday the stage was 4.4 feet. * Flood stage is 4 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 7:50 AM CDT Friday was 4.4 feet. * Forecast...The river is expected to fall below flood stage tomorrow evening and continue falling to 3.6 feet Monday morning. * Impact...At 4 feet, Flooding of streets begins. * Flood History...This crest compares to a previous crest of 4.5 feet on 05/12/2019. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
741 WGUS84 KMOB 020159 FLSMOB Flood Statement National Weather Service Mobile AL 859 PM CDT Fri May 1 2020 ...The Flood Warning continues for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. For the Bayou Sara...including Saraland...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 900 AM CDT. && ALC097-021400- /O.CON.KMOB.FL.W.0064.000000T0000Z-200503T0600Z/ /SARA1.1.ER.200501T0217Z.000000T0000Z.200503T0000Z.NO/ 859 PM CDT Fri May 1 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Bayou Sara At Saraland. * Until late Saturday night. * At 7:50 AM CDT Friday the stage was 4.4 feet. * Flood stage is 4.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 7:50 AM CDT Friday was 4.4 feet. * Forecast...The river is expected to fall below flood stage tomorrow evening and continue falling to 3.6 feet Monday morning. * Impact...At 4.0 feet, Flooding of streets begins. * Flood History...This crest compares to a previous crest of 4.5 feet on 05/12/2019. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$ MOB
265 WGUS84 KMOB 021500 FLSMOB Flood Statement National Weather Service Mobile AL 1000 AM CDT Sat May 2 2020 ...The Flood Warning is cancelled for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. ALC097-021600- /O.CAN.KMOB.FL.W.0064.000000T0000Z-200503T0600Z/ /SARA1.1.ER.200501T0217Z.000000T0000Z.200503T0000Z.NO/ 1000 AM CDT Sat May 2 2020 ...The Flood Warning for the Bayou Sara At Saraland has been cancelled... The Flood Warning is cancelled for the Bayou Sara At Saraland. * At 8:50 AM CDT Saturday the stage was 3.9 feet. * Flood stage is 4.0 feet. * Forecast...The river is expected to fall to 3.0 feet by Tuesday morning. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$ JLH
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:29 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 28, 6:29 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
629 AM CDT Tue Apr 28 2020
.AVIATION...
12Z issuance...VFR conditions through tonight. Calm to light
northerly wind this AM switches southeast to south 7 to 10 kts into
the afternoon. /10
&&
.PREV DISCUSSION... /issued 409 AM CDT Tue Apr 28 2020/
NEAR TERM UPDATE /Now Through Wednesday/...Upper air maps show
southern stream mid-level impulse dropping southeast into west TX
this morning with clusters of colder cloud tops/lightning near the
Red River Valley. Mid to high based cloud cover will begin to over-
spread the central Gulf coast through the course of the day. Surface
high pressure moves east off into the southwest Atlantic today with
an evolving southerly flow and a gradual return in surface based
moisture. Not enough deep environmental moisture though, so no rain
today. Cloud cover will thicken going into tonight as upper trof
amplifies as approaches the mid and lower MS River valley by
daybreak. Surface cold front follows in step, progged to be aligned
along the MS valley southwestward into east TX by daybreak
Wednesday. Recent runs of the convection allowing models (CAMs) as
well as the synoptic models show a mesoscale convective system (MCS)
progressing over the ARKLATEX region and Mississippi late Tuesday
night. This feature will be embedded within a zone of diffluent
flow aloft (enhanced ascent), southeast of a concentrated area of
substantial height falls of 15 to 20 Decameters, and Gulf moisture
pooling northward ahead of front overnight. This feature will
maintain strength as it drops southeast over Louisiana, since this
is the area of better instability and moisture; however, there are
indications that it will begin to break up as it moves southeast
into our area early Wednesday morning. This looks to be brief as a
resurgence in convective development evolves late AM and into the
afternoon as the weather system crosses the heart of the forecast
area due to better instability and a strengthening of the low-level
jet structure. The jet intensifies to between 40 to perhaps 50 kts
co-located with an eastward push of MuCAPE of 1000-1500 J/KG. Also
noted in forecast soundings is mid-level lapse rates ranging from
6.7 to 7.1 C/KM along with sufficient CAPE within a moist column in
the hail growth zone (-10 to -30C) tends to support some potential
of hail in any more defined storm updrafts. There is also a risk of
damaging straight line winds, which at this time appears to be the
main threat. Perhaps, a tornado or two is also possible as low-level
flow will be sufficiently strong to encourage some updraft rotation
mainly Wednesday morning shown by curved hodographs particularly in
the northern zones. The tornado threat may diminish going into the
afternoon as the low level wind profiles become more uni-directional
from the southwest with time. The Storm Prediction Center in Norman
OK, has introduced a slight risk of severe storms for a small
portion of the local area defined by an area along and northeast of
a Camden to Brewton to Andalusia, AL line. A marginal risk of severe
weather continues for the remainder of the local area. Some storms
will also be efficient in heavier rain rates over a short period of
time which could lead to some isolated flooding mainly over areas
susceptible to poor drainage. The risk of widespread flash flooding
appears low given the progressive nature of front moving through and
overall limited residence time of storms over any one area.
Lastly, there is a MODERATE RISK of rip currents for the Alabama and
northwest Florida beaches through tonight. Going into Wednesday the
rip current risk rises to HIGH RISK as onshore flow increases and
northward propagating swell builds. /10/26
SHORT TERM /Wednesday night Through Thursday night/...A highly
amplified upper trof which extends from the Great Lakes to the
lower Mississippi River valley shifts slowly eastward into the
easternmost states through Thursday night. A deep surface low well
to the north will have brought a cold front into a portion of
southeast Mississippi and interior southwest Alabama by 00Z
Thursday which then continues quickly eastward through the
remainder of the forecast area during the evening hours. In
response to the sharply amplified upper trof, a region of deep
layer lift will have previously advanced eastward across much of
the forecast area during Wednesday afternoon except for
approximately Okaloosa county Florida and possibly Covington
County Alabama. A Quasi-Linear Convective System (QLCS) is
expected to have manifested in response this deep layer forcing
and is also expected to have begun a weakening trend as SBCAPE
values will have trended lower to around 500 J/kg and the best
shear values (0-1 km Helicity near 200 m2/s2) will be located
east of the area. The QLCS exits east of the area early Wednesday
evening followed by the front moving through. While a severe storm
cannot be ruled out near 00Z Thursday with the QLCS before exiting
to the east, the potential for severe storm development will
otherwise have ended over the area. Will have likely pops early
Wednesday evening east of a line from Luverne to Gulf Shores, tapering
to dry conditions further to the west, then dry conditions
develop over the entire area overnight in the wake of the cold
front, with dry conditions continuing through Thursday night.
Highs on Thursday range from the lower 70s well inland to the mid
70s elsewhere. Lows Wednesday night range from the lower 50s
inland to the upper 50s at the coast then trend a bit cooler for
Thursday night when lows range from around 50 inland to the mid
50s at the coast. /29
EXTENDED TERM /Friday Through Monday/...A dry northwesterly flow
pattern aloft will prevail across our forecast area Friday and
Saturday before shortwave ridging aloft likely builds overhead
Saturday night through Monday. Deep layer low RH and large
scale subsidence will remain in place over our region late this week
and into the weekend, allowing for continued dry conditions. A
surface ridge of high pressure located over our area Friday will
gradually shift into the eastern Gulf and adjacent FL peninsula/
western Atlantic this weekend, allowing for a return southerly flow
across our region. Temperatures will return to above normal readings
with this pattern Saturday and Sunday, with highs in the mid to
upper 80s inland (lower 80s along the coast) Saturday likely warming
to around 90 or the lower 90s inland (mid 80s along the beaches) by
Sunday and probably into Monday. Southerly winds may be gusty in the
afternoon with the warmer temperatures and with developing sea and
bay breezes.
MARINE...Onshore flow increases late tonight into Wednesday as a
cold front approaches from the west. Latest wind grids support a
headline post for small craft should exercise caution late tonight
and into Wednesday for portions of bays/sounds to out over the AL/NW
FL Gulf waters. The increase in onshore fetch allows seas to build.
Winds, waves and seas locally higher with the passage of storms
Wednesday and Wednesday night. Cold front makes passage Wednesday
night, bringing wind shift and a moderate northwest flow in its
wake. Surface high pressure to build east over the Gulf waters the
latter half of the week. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday morning through late
Wednesday night for ALZ265-266.
FL...High Rip Current Risk from Wednesday morning through late
Wednesday night for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 28, 6:38 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 638 AM CDT Tue Apr 28 2020 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-291200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 638 AM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A marginal to slight risk of severe weather is outlooked for Wednesday. Damaging straight line winds appears to be the main threat. Forecasters also cannot rule out a tornado or two being possible and a risk of marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-291200- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 638 AM CDT Tue Apr 28 2020 ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A marginal risk of severe weather is outlooked for Wednesday. Damaging straight line winds appears to be the main threat. Forecasters also cannot rule out a tornado or two being possible and a risk of marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-291200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 638 AM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft should exercise caution tonight over portions of area bays and sounds extending southward over the open Alabama and northwest Florida Gulf waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small craft should continue to exercise caution Wednesday over portions of area bays and sounds extending southward over the open Alabama and northwest Florida Gulf waters.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:17 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 63 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.